Show simple item record

dc.contributor.author Plakhov, A. Y.
dc.contributor.author Torres, D.
dc.date.accessioned 2008-12-05T10:58:59Z
dc.date.available 2008-12-05T10:58:59Z
dc.date.issued 2005-06-01
dc.identifier.citation Plakhov , A Y & Torres , D 2005 , ' Newton's aerodynamic problem in media of chaotically moving particles ' Matematicheskii Sbornik , vol 196 , no. 6 , pp. 885-933 . , 10.1070/SM2005v196n06ABEH000904 en
dc.identifier.issn 1064-5616
dc.identifier.other PURE: 88712
dc.identifier.other dspace: 2160/1408
dc.identifier.uri http://hdl.handle.net/2160/1408
dc.description Plakhov, A.Y.; Torres, D., (2005) 'Newton's aerodynamic problem in media of chaotically moving particles', Sbornik: Mathematics 196(6) pp.885-933 RAE2008 en
dc.description.abstract The problem of minimum resistance is studied for a body moving with constant velocity in a rarefied medium of chaotically moving point particles in the Euclidean space . The distribution of the velocities of the particles is assumed to be radially symmetric. Under additional assumptions on the distribution function a complete classification of the bodies of least resistance is carried out. In the case of dimension three or more there exist two kinds of solution: a body similar to the solution of the classical Newton problem and a union of two such bodies `glued together' along the rear parts of their surfaces. In the two-dimensional case there exist solutions of five distinct types: (a) a trapezium; (b) an isosceles triangle; (c) the union of an isosceles triangle and a trapezium with a common base; (d) the union of two isosceles triangles with a common base; (e) the union of two triangles and a trapezium. Cases (a)-(d) are realized for an arbitrary velocity distribution of the particles, while case (e) is realized only for some distributions. Two limit cases are considered: when the average velocity of the particles is large and when it is small in comparison with the velocity of the body. Finally, the analytic results so obtained are used for the numerical study of a particular case: the problem of the motion of a body in a rarefied homogeneous monatomic ideal gas of positive temperature in and in . en
dc.format.extent 49 en
dc.language.iso eng
dc.relation.ispartof Matematicheskii Sbornik en
dc.title Newton's aerodynamic problem in media of chaotically moving particles en
dc.type Text en
dc.type.publicationtype Article (Journal) en
dc.identifier.doi http://dx.doi.org/10.1070/SM2005v196n06ABEH000904
dc.contributor.institution Institute of Mathematics & Physics (ADT) en
dc.contributor.institution Mathematics and Physics en
dc.description.status Peer reviewed en


Files in this item

Files Size Format View

There are no files associated with this item.

This item appears in the following Collection(s)

Show simple item record

Search Cadair


Advanced Search

Browse

Statistics